Caution urged in fluoroquinolone antibiotic prescribing

  • Date: 28 March 2019

REPORTS of rare disabling and potentially irreversible adverse reactions associated with fluoroquinolone antibiotics have prompted the Medicines and Healthcare products Regulatory Agency (MHRA) to issue an alert.

The MHRA is urging prescribers and dispensers of fluoroquinolones (ciprofloxacin, levofloxacin, moxifloxacin, ofloxacin) to advise patients to stop treatment at the first signs of a serious adverse reaction, such as tendinitis or tendon rupture, muscle pain, muscle weakness, joint pain, joint swelling, peripheral neuropathy and central nervous system effects, and to contact their doctor immediately for further advice.

Click here for more details. 

This page was correct at the time of publication. Any guidance is intended as general guidance for members only. If you are a member and need specific advice relating to your own circumstances, please contact one of our advisers.

Save this article

Save this article to a list of favourite articles which members can access in their account.

Save to library

Related Content

Raising concerns about patient safety

Coroner's inquests

Equality, diversity and inclusion workshop

For registration, or any login issues, please visit our login page.